Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi, 

I’ve been suffering with acne for a very long time. I’ve done a Roaccutane course 2 years ago and I had really bad side effects. It took me months to recover. 

My dermatologist now gave me a topical cream that has 1% Retinol in it. I’m actually a little bit scared to start is, because I don’t know if Retinol goes in your blood and because it’s also a vitamin A could cause the same side effects as Roaccutane did. 

So my question is: does anyone know if over the counter Retinol (not Tretinoin) goes in your bloodstream or there are any risks of side effects? I don’t want to do any further damage. 

Thanks!

Share this post


Link to post
Share on other sites

There are some concerns that over the very long term it could cause lower levels of Vitamin A in your body, but I have never heard of any non-surface side effects from use. It's extremely commonly used by many people for anti-aging also, as long term use can reduce fine lines and wrinkles.

There have been many medical studies done on retinol; it's quite comprehensively covered in literature if you want to read further!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×